Alert archive / Arizona / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 14, 2001, 2:31 PM MST for Mohave County, Arizona. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 14, 2001, 2:31 PM MST (21:31 UTC)
- Expired
- Aug 14, 2001, 3:30 PM MST
- In force
- 59 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 180 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892 WUUS55 KVEF 142132 SVRLAS AZC015-142230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 231 PM MST TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 330 PM MST * AT 231 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHEASTERN MOHAVE COUNTY TO EXTREME SOUTHEASTERN MOHAVE COUNTY...OR ALONG A LINE EXTENDING FROM 25 MILES NORTHEAST OF WIKIEUP TO 30 MILES SOUTHEAST OF WIKIEUP...MOVING SOUTHWEST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AND STAY AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. LAT...LON 3432 11335 3432 11359 3494 11359 3509 11334
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 8:40 AM MST, 5 hours 51 minutes earlier.
Area forecast discussion, Aug 14, 8:40 AM MST, 5 hours 51 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 840 AM PDT TUE AUG 14 2001 SYNOPSIS...AN AREA OF HIGH PRESSURE WILL STAY NEARLY STATIONARY ALONG THE SOUTHERN CALIFORNIA COAST THROUGH WEDNESDAY. A DRIER NORTHWEST FLOW WILL GRADUALLY SCOUR THE MONSOON MOISTURE OUT OF NORTHWEST ARIZONA BY WEDNESDAY. EXPECT TEMPERATURES TO RISE TO SEVERAL DEGREES ABOVE NORMAL BY WEDNESDAY...THEN LEVEL OFF THE REMAINDER OF THE WEEK. DISCUSSION...SATELLITE SHOWS SUNNY SKIES OVER THE AREA THIS MORNING WITH SURFACE DEW POINTS STILL IN THE MID 50S AND ABOVE FOR MOST OF OUR SOUTHERN ZONES. MODELS IN AGREEMENT OF PUSHING THIS MOISTURE SLOWLY OUT OF THE AREA TODAY INTO WEDNESDAY. THERE WILL BE PLENTY OF SURFACE HEATING TODAY SO EXPECT AREAS OF HIGH DEW POINTS TO SEE SOME ISOLATED STORMS MAINLY ALONG THE MOUNTAINS. TEMPERATURE WILL BE UP A FEW DEGREES TODAY WITH WINDS STILL ON THE LIGHT SIDE. WILL LOOK AT THE EXTENDED FOR THE AFTERNOON PACKAGE BUT FOR NOW NO UPDATES PLANNED. .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:30 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 60 min |
| Aug 14, 3:45 PM MST | Flash Flood Warning | VEF | Mohave | 75 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.